Medicine is rigorously tested for safety and effectiveness before becoming available to the consumer. In the U.S., the FDA makes sure this happens. Once on the market, the FDA, along with the makers of the drug, continue to monitor the medicine for any unforeseen problems. Should an issue develop, or the safety of a medication come into question, a recall may be initiated.
When is a “Drug Recall” announced?
A drug recall occurs when a prescription or over-the-counter medicine is removed from the market because it is found to be either defective or potentially harmful. Sometimes, the makers of the drug will discover a problem with their drug and voluntarily recall it. Other times, the FDA will request that the medicine be recalled after receiving reports of problems from the public.
Watch How Mark Lowered His Blood Pressure Naturally. It Was 150/100. Now It’s 110/79.
Learn How Mark Lowered his Blood Pressure Naturally
Why are drugs recalled?
A number of factors can cause a drug to be recalled. A recall may be issued if a medicine:
Is a health hazard. Unfortunately, some health risks associated with certain medications are not realized until after they become widely used. For example, in 2000, medicines containing the drug phenylpropanolamine(PPA) such as certain decongestants and weight loss medicines, were recalled after learning that PPA increases the risk of hemorrhagic stroke, or bleeding in the brain.
Another example is the weight loss drug Meridia (sibutramine). Meridia was recalled from the U.S. market in 2010 after it was found to increase a person’s risk of heart attack and stroke.
The latest drug recall
For the past 8 months, we have been alerting our customers and non-customers about drug recalls pertaining to hypertension medications. We have posted 4 alerts in the time period. Today would be number 5.
Watch how Julie lowered her blood pressure naturally.It was 170/100. Now it’s 120/80
Learn How Jullie Lowered her Blood Pressure Naturally.
November 27th 2018. Teva Pharmaceuticals has initiated a voluntary recall in the United States, to the patient level, of all lots of Amlodipine / Valsartan combination tablets and Amlodipine / Valsartan / Hydrochlorothiazide combination tablets (see table below) due to an impurity detected above specification limits in an active pharmaceutical ingredient (API) manufactured by Mylan India.
The impurity found in Mylan’s valsartan API is known as N-nitrosodiethylamine (NDEA), which has been classified as a probable human carcinogen. This chemical is typically found in very small amounts in certain foods, drinking water, air pollution, and certain industrial processes.
Amlodipine/Valsartan combination tablets and Amlodipine/Valsartan/Hydrochlorothiazide combination tablets are used for the treatment of high blood pressure. To date, Teva has not received any reports of adverse events signaling a potential link or exposure to valsartan.
Patients taking Amlodipine / Valsartan combination tablets or Amlodipine / Valsartan / Hydrochlorothiazide combination tablets are advised to continue taking their medication and to contact their pharmacist or physician for advice on alternative treatment. The risk of harm to a patient’s health may be higher if the treatment is stopped immediately without any comparable alternative treatment.
Teva Pharmaceuticals USA is notifying its distributors and customers by certified mail and is arranging for return/reimbursement of returned recalled products. Distributors and retailers that have product that is being recalled should immediately stop distribution and quarantine any quantities remaining in their control and return the recalled product.
Customer and Patient Hotline
Customers and patients with medical-related questions, information about an Adverse Event or other questions about the Teva products being recalled should contact Teva’s Medical Information by phone at 888-838-2872, option 3, then, option 4. Live calls are received Monday-Friday, 9:00AM-5:00PM Eastern Time with Voicemail available 24 hours/day, 7 days/week or email [email protected]
Adverse reactions or other problems experienced with the use of the products may also be reported to Teva directly at 888-838-2872 or to the FDA’s MedWatch Adverse Event Reporting program either online, by regular mail or by fax.
Patient safety and product quality is critical to Teva. As always, Teva will continue to partner with, and regularly update, all relevant stakeholders, including regulatory authorities, to resolve this situation. This issue is not limited to valsartan medicines manufactured and distributed by Teva. Some valsartan-containing products manufactured and distributed by other pharmaceutical companies using the same API supplier may also be affected.